Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 30, 2021, 9:39 PM CDT for Lake of the Woods County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 30, 2021, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
County Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 231 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
901
WWUS83 KFGF 310239
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
939 PM CDT Fri Jul 30 2021
MNZ005-006-310330-
Roseau MN-Lake Of The Woods MN-
939 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROSEAU AND CENTRAL
LAKE OF THE WOODS COUNTIES UNTIL 1030 PM CDT...
At 939 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longworth, or 25 miles northeast of Roseau, moving southeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warroad, Arnesen, Springsteel Island, Williams, Roosevelt, Lude and
Birch Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4849 9491 4900 9556 4900 9516 4916 9515
4894 9470 4888 9468 4883 9471 4878 9469
4874 9464 4872 9460
TIME...MOT...LOC 0239Z 313DEG 35KT 4904 9529
$$
LynchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:32 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 30, 6:32 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 632 PM CDT Fri Jul 30 2021 .SHORT TERM...(This evening through Saturday night) Issued at 352 PM CDT Fri Jul 30 2021 Main impacts continue to be from wildfire smoke into Saturday. Thunderstorms will be possible late this afternoon into the evening hours, and while a strong storm can't be ruled out severe weather is not anticipated. Smoke has continued to linger with higher concentrations in the south and better improvement along the International border where stronger southwest flow flow is just ahead of the approaching cold front, and it is still possible . A second round of smoke should arrive later tonight behind the front and higher concentrations should return based on HRRR smoke model. This could then get trapped over our region once again with lingering impacts through the day Saturday. Smoke complicates daytime heating/temps and stability/low level lapse rates during peak heating. CAMs still show a period of widely scattered showers/isolated thunderstorms mainly during the evening period along the front as it moves north to south out of Canada. SPC objective analysis shows MU CAPE in southern Manitoba near or just over 1000 J/KG close to this front where better low level lapse rates developed in clearing/less smoke. In our north CAPE is generally 500 J/KG or less, and ultimately it will likely fall in this range (500-1000 J/KG) with inconsistent values. Effective shear may be enhances immediately along the frontal zone as it passes, so if CAPE were on the higher end of this range a strong cell with sub-severe hail/wind can't be ruled out before sunset. Confidence isn't particularly high due unfavorable mid level lapse rates and marginal nature of instability in general. .LONG TERM...(Sunday through Friday) Issued at 352 PM CDT Fri Jul 30 2021 Not much in the way of any impacts outside of the continuing smoke keeping us cool. Ensemble guidance indicates high agreement between members of continued enhanced ridging, shifting us to northerly flow. This will allow temperatures to rise up into the 80s. Main question will be if we can manage to cross into the 90s. The primary limiting factor will be the question of smoke. Smoke issues are expected to persist through the weekend and possibly well into next week. This will limit temperatures and possibly keep us away from the 90s. Unfortunately, this also means persistent air quality issues could continue through the long term. Outside of that, signals are there for potential shortwave troughs late next week, although predictability is low. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 627 PM CDT Fri Jul 30 2021 MVFR to IFR conditions prevail across the area this afternoon as thick smoke continues to impact visibility. This is expected to continue through the evening hours ahead of a cold front that will push through the region tonight. Expect some clearing once the front passes; however, short term models continue to bring additional smoke into the area over the next several days. Visibility will range from 1 to 4 miles on average, but could vary over short distances. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...DJR LONG TERM...Perroux AVIATION...Lynch
Hazardous weather outlook, Jul 30, 5:03 AM CDT, 16 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 503 AM CDT Fri Jul 30 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 503 AM CDT Fri Jul 30 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Thick smoke from fires in Canada continues to create reduced visibilities and poor air quality across northwest and west central MN, and parts of eastern ND this morning. Conditions are expected to improve later this afternoon. Some scattered thunderstorms are possible along and north of Hwy 2 this afternoon and evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 30, 9:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
939 PM CDT Fri Jul 30 2021
MNZ005-006-310330-
Roseau MN-Lake Of The Woods MN-
939 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROSEAU AND CENTRAL
LAKE OF THE WOODS COUNTIES UNTIL 1030 PM CDT...
At 939 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longworth, or 25 miles northeast of Roseau, moving southeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warroad, Arnesen, Springsteel Island, Williams, Roosevelt, Lude and
Birch Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4849 9491 4900 9556 4900 9516 4916 9515
4894 9470 4888 9468 4883 9471 4878 9469
4874 9464 4872 9460
TIME...MOT...LOC 0239Z 313DEG 35KT 4904 9529
LynchNearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.